Pushing Through The Wall

Twelve years, five months and thirty days. That’s a hell of a long time to be on Prednisone constantly, without a break. I wrote about this drug so many times on this blog and its horrendous side effects that I am not going to list them here again. If you are familiar with pred, you know the side effect hell.

Now today, I finally broke through the barrier. Many times over the years I tried to wean off of this drug, with horrible results when ever I got down to 3mg a day. This time I was determined to push through the wall and make it out. I am down to 1.5mg, a miniscule amount and admittedly I feel the effects. I have the extreme tendon pain in my shoulders and knees. The back of my legs hurt with every step. My back feels as if someone is passing a steam roller up and down. My hips ache so much that I don’t have a full night’s sleep. I constantly have migraines and cluster head aches. Food often makes me want to throw up.

Am I complaining? No. I welcome the pain of withdrawal from this drug. Is it fun? Oh hell no, but I rather endure the discomfort and pain for a few weeks, even a few months than have to endure what the side effects of this drug holds fo me if I stay on it even longer.

Such a strange relationship between Prednisone and I. In a sense, at some level, it probably has saved my life, hasn’t it? And at the same time it has given me osteoporosis in my back and the bones in my hips are slowly being eaten away. There are so many other things that I could list, but what’s the point. The damage is done, but I need to stop it from going any further. So I will press on, through the pain, through the annoyance and hinderance that withdrawing brings. And through it all, I will continue to smile.

2 Comments Add yours

  1. You are so strong and I know you can do this. I’m so very proud of you. With the nauseation, Phenergan… if you can take it, really helps but it will make you sleepy. Sometimes I split the pill in half during the daytime. I use it when I get migraines along with extra strength (generic..because why pay more when the generic is so much cheaper?) Excedrin. Power to you Basil. Please keep us updated because I’m cheering for you! Go Basil!!!

    Liked by 1 person

    1. Thanks Christine. I will check it out if the nausea gets to be unbearable. Thanks for the support!!

      Liked by 1 person

Please feel free to leave a comment, and although they are appreciated, please note that I may not be able to respond to all comments

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s